Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 38, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 30, 2002, 3:42 AM CDT for Stephens County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2002, 3:42 AM CDT (08:42 UTC)
- Expired
- Jul 30, 2002, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Stephens County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 300842 FFWFTW TXC429-301130- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 340 AM CDT TUE JUL 30 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLOOD WARNING FOR... STEPHENS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 630 AM CDT. * AT 337 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN OVER THE WESTERN AND SOUTHERN AREAS OF STEPHENS COUNTY...INCLUDING THE BRECKENRIDGE AREA. RADAR RAINFALL ESTIMATES OF TWO TO THREE INCHES HAVE FALLEN ALONG BIG SANDY CREEK AND OVER HUBBARD CREEK LAKE. THE HEAVY RAIN WAS NEARLY STATIONARY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3252 9909 3254 9859 3294 9867 3294 9909
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:05 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 29, 10:05 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1005 PM CDT MON JUL 29 2002 MOST OF THE THUNDERSTORMS HAVE WEAKENED ACROSS NORTH TEXAS THIS EVENING. STILL EXPECT REDEVELOPMENT LATER TONIGHT AS THE LOW LEVEL JET SETS UP. HOWEVER...THE LOW LEVEL JET WILL NOT BE NEARLY AS STRONG AS THE LAST FEW NIGHTS..THEREFORE WILL KEEP POPS FARILY LOW IN MOST ZONES. LOOKS LIKE THE SOUTHWEST ZONES WILL SEE THE MOST INFULUCE FROM THE UPPER LEVEL SHEAR AXIS SO WILL INCREASE POPS SLIGHTLY THERE. NO OTHER MAJOR CHANGES WITH THIS UPDATE. .FWD...NONE. 79
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.